News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Methadone and blood pressure


 RobotJones - Sun Sep 16, 2007 3:21 pm

I am currently attending a clinic and undergoing Methadone Maintenance Treatment (MMT) for opioid dependancy. My clinic uses the cherry flavored liquid methadone mixture as opposed to pills or wafers, and lately I have been IVing my "take-home" dose. I know this is discouraged and in no way benefits me. I also know that the bio-availability of orally ingested methadone is just as high as any other method of ingestion, but I am apparently fixated on the ritual of IVing from when I used to use illicit opiates.

My question is this: can injecting liquid Methadone mixture into my veins eventually clog up my cardiovascular system? Can it also raise my blood pressure? I just found out I have a very high BP (180 over 118) and I'm only 27 years old.

Since I found out about my high blood pressure I've abstained from IVing altogether. But I'm still curious if my past practices have had an impact on my BP. Thank you very much for your time.
 Debbie Miller, RN - Sun Sep 16, 2007 4:02 pm

User avatar Injecting oral methadone can definitely cause vein damage, which of course could affect blood pressure. I am glad to hear you have stopped injecting. Please talk to your doctor about this. You need to get your blood pressure in control through medication, etc. and your doctor needs a thorough history to care for you properly.

Good luck.
 RobotJones - Sun Sep 16, 2007 6:52 pm

Thank you very much for your reply. I know I definitely need to see a doctor about lowering my BP.

One last question though: I've heard about a machine called EECP (Enhanced External Counter-Pulsation machine) which enhances collateral circulation. I know I could never afford it, but would this help someone with vein damage from IV use such as myself?

Again, thanks in advance for your reply.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here